Washington, 2007

Wildfire in Washington, September 1 to 5, 2007

September 1 to 5, 2007 · NWS OTX · 1 event in 1 county or zone

The South Omak Lake Fire, centered 11 miles southeast of Omak, was a human caused fire that burned 10,500 acres. The fire started on August 30th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The South Omak Lake Fire, centered 11 miles southeast of Omak, was a human caused fire that burned 10,500 acres. The fire started on August 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 8:48 PM PST, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 31, 8:48 PM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
948 PM PDT FRI AUG 31 2007

.SYNOPSIS...A STRONG COLD FRONT WILL EXIT THE INLAND NORTHWEST
TONIGHT...TAKING THE RISK FOR SHOWERS AND THUNDERSTORMS WITH IT.
HIGH PRESSURE GRADUALLY BUILDS IN OVER THE WEEKEND....WITH DRIER
CONDITIONS AND NEAR SEASONAL TEMPERATURES.

&&

.DISCUSSION...

REST OF TONIGHT...THE MAIN CONVECTION IS MOVING TO THE EAST INTO
MONTANA. A FEW LINGERING SHOWERS AND ISOLATED THUNDERSTORMS MAY BE
FOUND OVER THE PANHANDLE...BUT FOR THE MOST PART THE PRECIPITATION
HAS ENDED. UPDATES MADE TO REMOVE THE SEVERE THUNDERSTORM WATCH...AS
WELL AS THE UPDATE THE POPS/CLOUD COVER. IN ADDITION...THE RED FLAG
WARNINGS ACROSS PORTIONS OF EASTERN WASHINGTON AND NORTHERN IDAHO
HAVE BEEN REMOVED WITH THE THREAT FOR THUNDER ENDING. WITH THE
RECENT PRECIP AND SWLY FLOW THERE THE THOUGHT THAT PERHAPS SOME
CLOUDS MAY DEVELOP OVERNIGHT ACROSS THE PALOUSE UP INTO THE
SPOKANE AREA....BUT ATTM THIS SOLUTION IS NO CLIMATOLOGICALLY
FAVORED. TEMPERATURE ALSO SEEM TO BE ON TRACK. /JCOTE

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGHOUT THE REGION
OVERNIGHT AND SATURDAY (06Z SUNDAY). ISOLATED SHOWERS/THUNDER ARE
A RISK OVER THE PANHANDLE EARLY THIS EVENING...BUT THE MAIN STORM
THREAT IS OVER. /JCOTE

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        58  81  55  82  55  90 /  50  10  10   0   0   0
COEUR DALENE  57  82  51  82  52  91 /  60   0  10   0   0   0
PULLMAN        55  82  48  83  47  89 /  70  10  10   0   0   0
LEWISTON       64  88  60  89  58  96 /  80  10  10   0   0   0
COLVILLE       53  84  46  85  49  92 /  30  10  10   0  10  10
SANDPOINT      58  80  47  80  50  87 /  60  10  10   0   0   0
KELLOGG        55  80  51  82  49  90 /  80  10  10   0   0   0
MOSES LAKE     55  86  53  84  53  92 /  10  10  10   0   0   0
WENATCHEE      59  84  57  83  57  89 /  10  10  10   0   0  10
OMAK           56  84  53  85  54  90 /  10  10  10   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Aug 31, 9:14 PM PST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1014 PM PDT FRI AUG 31 2007

IDZ001>004-026-027-WAZ031>038-041>044-020515-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1014 PM PDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 31, 8:56 PM PST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
956 PM PDT FRI AUG 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

RB
Local storm report, Aug 31, 9:50 PM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1050 PM PDT FRI AUG 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             6 S RITZVILLE           47.04N 118.38W
08/31/2007  E0.25 INCH       ADAMS              WA   TRAINED SPOTTER

            3SW RALSTON 25MPH GUSTS LASTED JUST A FEW MINUTES

0625 PM     HAIL             7 NE SPOKANE            47.74N 117.31W
08/31/2007  E0.75 INCH       SPOKANE            WA   TRAINED SPOTTER

            HEAVY RAIN GUSTY WINDS

0628 PM     TSTM WND GST     4 NW WINONA             46.98N 117.85W
08/31/2007  E0.00 MPH        WHITMAN            WA   TRAINED SPOTTER

            45 MPH WIND GUSTS

0628 PM     TSTM WND DMG     PULLMAN                 46.73N 117.16W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            TREES DOWN AND POWERS LINES DOWN AND TELEPHONE POLE FIRE
            AND RESULTING POWER OUTAGES

0628 PM     LIGHTNING        PALOUSE                 46.91N 117.07W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            POWER POLE FIRE

0628 PM     NON-TSTM WND DMG ALBION                  46.79N 117.25W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN.

0630 PM     TSTM WND DMG     CLARKSTON               46.42N 117.05W
08/31/2007                   ASOTIN             WA   LAW ENFORCEMENT

            POWER LINES DOWN BLOCKING STREET

0712 PM     TSTM WND DMG     4 ESE TEKOA             47.21N 117.00W
08/31/2007                   BENEWAH            ID   TRAINED SPOTTER

            TREE LIMBS DOWN AND HEAVY RAIN

0725 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E0.88 INCH       SPOKANE            WA   TRAINED SPOTTER

            FEW QUARTER HAIL POWER OUTAGE. HAM COORDINATOR

0725 PM     TSTM WND DMG     5 NNE MOSCOW            46.79N 116.96W
08/31/2007                   LATAH              ID   TRAINED SPOTTER

            45MPH GUSTS TREE LIMBS DOWN 1/4 INCH RAIN

0725 PM     HAIL             5 SE SPOKANE            47.62N 117.36W
08/31/2007  E0.50 INCH       SPOKANE            WA   TRAINED SPOTTER

            WIND GUSTS TO 35 MPH

0725 PM     TSTM WND DMG     N PALOUSE               46.91N 117.08W
08/31/2007                   WHITMAN            WA   TRAINED SPOTTER

            MEASURED 49 MPH. LOST SOME SHINGLES OFF ROOF.

0735 PM     FLOOD            COEUR DALENE           47.70N 116.79W
08/31/2007                   KOOTENAI           ID   NWS EMPLOYEE

            URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS
            GUSTING 30MPH.

0740 PM     TSTM WND DMG     KOOTENAI                48.31N 116.52W
08/31/2007                   BONNER             ID   LAW ENFORCEMENT

            POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI
            COUNTY. TREES DOWN.

0810 PM     TSTM WND DMG     3 S SANDPOINT           48.24N 116.56W
08/31/2007                   BONNER             ID   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN

0730 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E1.00 INCH       SPOKANE            WA   NWS EMPLOYEE

            QUARTER SIZE HAIL WITH 30 MPH WINDS. FRUIT STAND TARP
            BLOWN UP OVER POWER LINES.

&&

RB
Local storm report, Aug 31, 10:22 PM PST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1122 PM PDT FRI AUG 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E0.88 INCH       SPOKANE            WA   NWS EMPLOYEE

            TREE LIMBS BLOWN DOWN

0615 PM     HAIL             6 S RITZVILLE           47.04N 118.38W
08/31/2007  E0.25 INCH       ADAMS              WA   TRAINED SPOTTER

            3SW RALSTON 25MPH GUSTS LASTED JUST A FEW MINUTES

0625 PM     HAIL             7 NE SPOKANE            47.74N 117.31W
08/31/2007  E0.75 INCH       SPOKANE            WA   TRAINED SPOTTER

            HEAVY RAIN GUSTY WINDS

0628 PM     NON-TSTM WND DMG ALBION                  46.79N 117.25W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN.

0628 PM     LIGHTNING        PALOUSE                 46.91N 117.07W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            POWER POLE FIRE

0628 PM     TSTM WND DMG     PULLMAN                 46.73N 117.16W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            TREES DOWN AND POWERS LINES DOWN AND TELEPHONE POLE FIRE
            AND RESULTING POWER OUTAGES

0628 PM     TSTM WND GST     4 NW WINONA             46.98N 117.85W
08/31/2007  E0.00 MPH        WHITMAN            WA   TRAINED SPOTTER

            45 MPH WIND GUSTS

0630 PM     TSTM WND DMG     CLARKSTON               46.42N 117.05W
08/31/2007                   ASOTIN             WA   LAW ENFORCEMENT

            POWER LINES DOWN BLOCKING STREET

0712 PM     TSTM WND DMG     4 ESE TEKOA             47.21N 117.00W
08/31/2007                   BENEWAH            ID   TRAINED SPOTTER

            TREE LIMBS DOWN AND HEAVY RAIN

0725 PM     TSTM WND DMG     N PALOUSE               46.91N 117.08W
08/31/2007                   WHITMAN            WA   TRAINED SPOTTER

            MEASURED 49 MPH. LOST SOME SHINGLES OFF ROOF.

0725 PM     HAIL             5 SE SPOKANE            47.62N 117.36W
08/31/2007  E0.50 INCH       SPOKANE            WA   TRAINED SPOTTER

            WIND GUSTS TO 35 MPH

0725 PM     TSTM WND DMG     5 NNE MOSCOW            46.79N 116.96W
08/31/2007                   LATAH              ID   TRAINED SPOTTER

            45MPH GUSTS TREE LIMBS DOWN 1/4 INCH RAIN

0725 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E0.88 INCH       SPOKANE            WA   TRAINED SPOTTER

            FEW QUARTER HAIL POWER OUTAGE. HAM COORDINATOR

0730 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E1.00 INCH       SPOKANE            WA   NWS EMPLOYEE

            QUARTER SIZE HAIL WITH 30 MPH WINDS. FRUIT STAND TARP
            BLOWN UP OVER POWER LINES.

0735 PM     FLOOD            COEUR DALENE           47.70N 116.79W
08/31/2007                   KOOTENAI           ID   NWS EMPLOYEE

            URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS
            GUSTING 30MPH.

0740 PM     TSTM WND DMG     KOOTENAI                48.31N 116.52W
08/31/2007                   BONNER             ID   LAW ENFORCEMENT

            POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI
            COUNTY. TREES DOWN.

0810 PM     TSTM WND DMG     3 S SANDPOINT           48.24N 116.56W
08/31/2007                   BONNER             ID   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN

1114 PM     TSTM WND DMG     3 S SPOKANE             47.63N 117.41W
08/31/2007                   SPOKANE            WA   BROADCAST MEDIA

            AT 31ST AND BERNARD TREES SNAPPED OFF. KXLY.

1114 PM     TSTM WND DMG     AIRWAY HEIGHTS          47.64N 117.58W
08/31/2007                   SPOKANE            WA   BROADCAST MEDIA

            TREE BLOWN OVER ONTO HOUSE TRAILER. POWER OUTAGES
            AFFECTING 3200 ON THE PALOUSE AND 4400 SILVER VALLEY IN
            IDAHO.

&&

RB
Local storm report, Aug 31, 10:38 PM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1138 PM PDT FRI AUG 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             6 S RITZVILLE           47.04N 118.38W
08/31/2007  E0.25 INCH       ADAMS              WA   TRAINED SPOTTER

            3SW RALSTON 25MPH GUSTS LASTED JUST A FEW MINUTES

0625 PM     HAIL             7 NE SPOKANE            47.74N 117.31W
08/31/2007  E0.75 INCH       SPOKANE            WA   TRAINED SPOTTER

            HEAVY RAIN GUSTY WINDS

0628 PM     TSTM WND GST     4 NW WINONA             46.98N 117.85W
08/31/2007  E0.00 MPH        WHITMAN            WA   TRAINED SPOTTER

            45 MPH WIND GUSTS

0628 PM     TSTM WND DMG     PULLMAN                 46.73N 117.16W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            TREES DOWN AND POWERS LINES DOWN AND TELEPHONE POLE FIRE
            AND RESULTING POWER OUTAGES

0628 PM     LIGHTNING        PALOUSE                 46.91N 117.07W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            POWER POLE FIRE

0628 PM     NON-TSTM WND DMG ALBION                  46.79N 117.25W
08/31/2007                   WHITMAN            WA   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN.

0630 PM     TSTM WND DMG     CLARKSTON               46.42N 117.05W
08/31/2007                   ASOTIN             WA   LAW ENFORCEMENT

            POWER LINES DOWN BLOCKING STREET

0700 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E0.88 INCH       SPOKANE            WA   NWS EMPLOYEE

            TREE LIMBS BLOWN DOWN

0712 PM     TSTM WND DMG     4 ESE TEKOA             47.21N 117.00W
08/31/2007                   BENEWAH            ID   TRAINED SPOTTER

            TREE LIMBS DOWN AND HEAVY RAIN

0725 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E0.88 INCH       SPOKANE            WA   TRAINED SPOTTER

            FEW QUARTER HAIL POWER OUTAGE. HAM COORDINATOR

0725 PM     TSTM WND DMG     5 NNE MOSCOW            46.79N 116.96W
08/31/2007                   LATAH              ID   TRAINED SPOTTER

            45MPH GUSTS TREE LIMBS DOWN 1/4 INCH RAIN

0725 PM     HAIL             5 SE SPOKANE            47.62N 117.36W
08/31/2007  E0.50 INCH       SPOKANE            WA   TRAINED SPOTTER

            WIND GUSTS TO 35 MPH

0725 PM     TSTM WND DMG     N PALOUSE               46.91N 117.08W
08/31/2007                   WHITMAN            WA   TRAINED SPOTTER

            MEASURED 49 MPH. LOST SOME SHINGLES OFF ROOF.

0730 PM     HAIL             3 S SPOKANE             47.63N 117.41W
08/31/2007  E1.00 INCH       SPOKANE            WA   NWS EMPLOYEE

            QUARTER SIZE HAIL WITH 30 MPH WINDS. FRUIT STAND TARP
            BLOWN UP OVER POWER LINES.

0735 PM     FLOOD            COEUR DALENE           47.70N 116.79W
08/31/2007                   KOOTENAI           ID   NWS EMPLOYEE

            URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS
            GUSTING 30MPH.

0740 PM     TSTM WND DMG     AIRWAY HEIGHTS          47.64N 117.58W
08/31/2007                   SPOKANE            WA   BROADCAST MEDIA

            TREE BLOWN OVER ONTO HOUSE TRAILER. POWER OUTAGES
            AFFECTING 3200 ON THE PALOUSE AND 4400 SILVER VALLEY IN
            IDAHO.

0740 PM     TSTM WND DMG     KOOTENAI                48.31N 116.52W
08/31/2007                   BONNER             ID   LAW ENFORCEMENT

            POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI
            COUNTY. TREES DOWN.

0745 PM     TSTM WND DMG     3 S SPOKANE             47.63N 117.41W
08/31/2007                   SPOKANE            WA   BROADCAST MEDIA

            AT 31ST AND BERNARD TREES SNAPPED OFF. KXLY.

0810 PM     TSTM WND DMG     3 S SANDPOINT           48.24N 116.56W
08/31/2007                   BONNER             ID   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN

&&

RB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Valley

When
September 1, 12:00 AM PST to September 5, 6:00 PM PST
Where
Okanogan Valley forecast zone
Reported by
Other Federal Agency
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60585.